MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH KIT RENTAL; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH KIT RENTAL; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100-R
Medical Device Problem Code Unintended Power Up (1162)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the priming of the pump, and while the pump was connected to the heartmate touch monitor, the ventricular assist device (vad) coordinator assumed the priming process was done and disconnected the system controller power cables while the red pump stop line was filling.Later, the power cables were reconnected with the power module and as soon as the controller was recognized by the heartmate touch system the pump auto-started at 3000 rpm.There was no impact to the patient at this time, as the outflow graft had already been attached and the surgeon had requested for the pump to be started when the reconnection and unexpected autostart happened.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the pump auto starting at 3000 rpm while the backup battery was not installed in the system controller was confirmed.It was reported that during priming of the pump, the vad coordinator disconnected the system controller power cables while the red pump stop line was still filling, assuming the priming process was ended.Sometime later the system controller power cables were reconnected to the power module and the pump auto started at that 3000 rpm as soon as the connection to the heartmate touch was established.The provided sequence of events was determined to be reproducible using a test heartmate touch system with a mock circulatory loop.The root cause of the reported event could not be conclusively determined through this analysis.A corrective and preventative action (capa) has been initiated to further address this issue.Device history records could not be reviewed as the serial number of the product is unknown.Heartmate 3 instructions for use (ifu) chapter 4 ¿heartmate touch communication system¿ explains the operation of the heartmate touch system.Instructions for priming the pump using the heartmate touch are provided under chapter 5 ¿surgical procedures¿, subsection ¿preparing, operating, and priming the pump¿.The ifu states that a five-minute countdown timer appears on the heartmate touch app after priming is initiated.The ifu then explains that when the timer reaches zero the pump stops and the ¿priming is complete¿ message appears.The ifu then instructs the user to tap ¿continue¿ to close the pump priming panel, and that the clinical view will then appear.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH KIT RENTAL
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key18314144
Report Number2916596-2023-08665
Device Sequence Number6114923
Product Code DSQ
UDI-Device Identifier05415067033758
UDI-Public05415067033758
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHMT1100-R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Initial Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q423-HF-2
Patient Sequence Number1
Patient SexUnknown